{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,2,21]],"date-time":"2025-02-21T19:03:08Z","timestamp":1740164588598,"version":"3.37.3"},"reference-count":18,"publisher":"Wiley","license":[{"start":{"date-parts":[[2017,1,1]],"date-time":"2017-01-01T00:00:00Z","timestamp":1483228800000},"content-version":"unspecified","delay-in-days":0,"URL":"http:\/\/creativecommons.org\/licenses\/by\/4.0\/"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Case Reports in Hepatology"],"published-print":{"date-parts":[[2017]]},"abstract":"<jats:p>Drug-induced liver injury (DILI) is the most common cause of acute liver failure in the Unites States and accounts for 10% of acute hepatitis cases. We report the only known case of diphenhydramine-induced acute liver injury in the absence of concomitant medications. A 28-year-old man with history of 13\/14-chromosomal translocation presented with fevers, vomiting, and jaundice. Aspartate-aminotransferase and alanine-aminotransferase levels peaked above 20,000\u2009IU\/L and 5,000\u2009IU\/L, respectively. He developed coagulopathy but without altered mental status. Patient reported taking up to 400\u2009mg diphenhydramine nightly, without concomitant acetaminophen, for insomnia. He denied taking other medications, supplements, antibiotics, and herbals. A thorough workup of liver injury ruled out viral hepatitis (including A, B, C, and E), autoimmune, toxic, ischemic, and metabolic etiologies including Wilson\u2019s disease. A liver biopsy was consistent with DILI without evidence of iron or copper deposition. Diphenhydramine was determined to be the likely culprit. This is the first reported case of diphenhydramine-induced liver injury without concomitant use of acetaminophen.<\/jats:p>","DOI":"10.1155\/2017\/3864236","type":"journal-article","created":{"date-parts":[[2017,1,26]],"date-time":"2017-01-26T16:39:32Z","timestamp":1485448772000},"page":"1-4","source":"Crossref","is-referenced-by-count":3,"title":["Diphenhydramine as a Cause of Drug-Induced Liver Injury"],"prefix":"10.1155","volume":"2017","author":[{"ORCID":"https:\/\/orcid.org\/0000-0002-1023-8878","authenticated-orcid":true,"given":"Yunseok","family":"Namn","sequence":"first","affiliation":[{"name":"Department of Gastroenterology and Hepatology, Weill Cornell Medical College, New York Presbyterian Hospital, New York, NY, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0002-0680-3627","authenticated-orcid":true,"given":"Yecheskel","family":"Schneider","sequence":"additional","affiliation":[{"name":"Department of Gastroenterology and Hepatology, Weill Cornell Medical College, New York Presbyterian Hospital, New York, NY, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Isabelle H.","family":"Cui","sequence":"additional","affiliation":[{"name":"Department of Pathology, Weill Cornell Medical College, New York Presbyterian Hospital, New York, NY, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0002-8562-3375","authenticated-orcid":true,"given":"Arun","family":"Jesudian","sequence":"additional","affiliation":[{"name":"Department of Gastroenterology and Hepatology, Weill Cornell Medical College, New York Presbyterian Hospital, New York, NY, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"311","reference":[{"key":"1","doi-asserted-by":"publisher","DOI":"10.1016\/s1089-3261(05)70097-0"},{"key":"2","doi-asserted-by":"publisher","DOI":"10.7326\/0003-4819-137-12-200212170-00007"},{"key":"3","doi-asserted-by":"publisher","DOI":"10.1002\/hep.20948"},{"key":"4","doi-asserted-by":"publisher","DOI":"10.1093\/ndt\/gfm650"},{"key":"5","doi-asserted-by":"publisher","DOI":"10.1097\/ACI.0000000000000070"},{"issue":"5","key":"6","doi-asserted-by":"crossref","first-page":"429","DOI":"10.1111\/j.1477-2574.2009.00086.x","volume":"11","year":"2009","journal-title":"HPB: The Official Journal of the International Hepato Pancreato Biliary Association"},{"key":"7","doi-asserted-by":"publisher","DOI":"10.1097\/MOG.0b013e3283383c7c"},{"key":"8","doi-asserted-by":"publisher","DOI":"10.1016\/j.mayocp.2013.09.016"},{"key":"9","doi-asserted-by":"publisher","DOI":"10.1086\/381446"},{"key":"10","doi-asserted-by":"publisher","DOI":"10.1007\/s40264-016-0427-8"},{"key":"11","doi-asserted-by":"publisher","DOI":"10.1124\/jpet.109.162651"},{"key":"12","doi-asserted-by":"publisher","DOI":"10.1002\/hep.23937"},{"key":"13","doi-asserted-by":"publisher","DOI":"10.1002\/hep.22272"},{"key":"14","doi-asserted-by":"publisher","DOI":"10.1111\/j.1477-2574.2009.00086.x"},{"key":"15","doi-asserted-by":"publisher","DOI":"10.1053\/j.gastro.2015.03.006"},{"key":"16","doi-asserted-by":"publisher","DOI":"10.1016\/s0140-6736(00)03137-8"},{"key":"17","doi-asserted-by":"publisher","DOI":"10.1016\/j.jhep.2012.12.018"},{"key":"18","doi-asserted-by":"publisher","DOI":"10.1053\/j.gastro.2015.03.006"}],"container-title":["Case Reports in Hepatology"],"original-title":[],"language":"en","link":[{"URL":"http:\/\/downloads.hindawi.com\/journals\/crihep\/2017\/3864236.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"http:\/\/downloads.hindawi.com\/journals\/crihep\/2017\/3864236.xml","content-type":"application\/xml","content-version":"vor","intended-application":"text-mining"},{"URL":"http:\/\/downloads.hindawi.com\/journals\/crihep\/2017\/3864236.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2017,6,25]],"date-time":"2017-06-25T05:07:41Z","timestamp":1498367261000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.hindawi.com\/journals\/crihep\/2017\/3864236\/"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2017]]},"references-count":18,"alternative-id":["3864236","3864236"],"URL":"https:\/\/doi.org\/10.1155\/2017\/3864236","relation":{},"ISSN":["2090-6587","2090-6595"],"issn-type":[{"type":"print","value":"2090-6587"},{"type":"electronic","value":"2090-6595"}],"subject":[],"published":{"date-parts":[[2017]]}}}